I have been losing my hair for the past 2 years. It started falling out in droves when I was on Ortho Lo and started taking Bupriprion, then Lexapro then back to Buproprion for 2 years. I as well was getting my entire hair dyed for about 5 years. I am Korean but don’t have any genetic history to go off (am adopted). Am at my wits end. Supposed to go to Kaiser dermo soon. Do you think all the above contributed to rapid hair loss?
Sometimes a certain pattern emerges which could point to genetics, and other times it may be a medical issues or medications issues. There are many reports online that bupropion (Wellbutrin) causes hair loss, and I’ve previously written about Lexapro and hair loss. Many anti-depressants have hair loss risks… and depression itself could be a cause. Among the possible side effects of Ortho Tri-Cyclen Lo, I see “loss of scalp hair” listed. So really, there’s a number of things that could be the cause, or it could be completely unrelated to medication.
Female hair loss can be difficult to pinpoint a cause, as there are many potential reasons for the hair thinning in women. Some of those reasons include anemia, thyroid disease, connective tissue disease, gynecological conditions, and emotional stress. For more, you should read Female Genetic Hair Loss Is Different From Male Genetic Hair Loss.